Jump to content
Important Survey - Please Participate ×

Passing out???


[jm...]

Recommended Posts

The other week I was exercising at the gym for about 20 minutes on the treadmill. I suddenly became very dizzy and blacked out for a couple of seconds. It was very embarrassing! The hospital put me through several heart test's & everything came back fine.. I easily drink 8 glasses of water a day. I've had blood work done so I ruled out diabetes. My every day diet I would say is pretty good. I'm also in great shape! The doctor pretty much said it was just anxiety. I've never heard of actually passing out though from it? Could this be the withdrawal? The passing out while exercising is the whole reason I took Lorazepam in the first place several months ago. It happened while I was playing basketball & I had a panic attack after I passed out. I feel great otherwise. My sleep is returning & almost all of my other symptoms went away. The only problem is this exercise thing. Even with very light work outs I feel extremely tired & faint. Has anyone else had this problem? What could it be???
Link to comment
Share on other sites

Hiya Jmac219

 

I'm sorry about what happened, that sounds pretty frightening.

 

I do workout sessions lasting around 1.5 hours every other day.  I run a mile, and lift weights the rest of the time.  I always make sure to eat a nutritious pre-workout meal before i lift to give me more energy.  I can relate that i often find myself dizzy during workouts, but I've never come to the point where i thought i could faint. I would say that it is withdrawal, but if i had to pin-point the problem I'd say it could be related to whether your eating enough calories daily to support exercise (appetite is often suppressed in withdrawal).

 

Keep drinking lots of water too!

-Sam

Link to comment
Share on other sites

Sounds like low blood sugar. Are you getting enough food before you work out? I worked out with a trainer once and neglected to eat before my workout and I was on the verge of passing out at the end. For me it was especially important because I eat 5-6 meals a day, so I have to time one of them within an hour of my workout or I'll be in trouble.
Link to comment
Share on other sites

So, you're saying that before you started taking lorazepam you had passed out during exercise?

 

If that's the case, I'd say it unlikely related to w/ds and that you probably need a more detailed medical work up. If you doctor is ambivalent about that, I'd insist upon it. This doesn't sound like anxiety to me...but then I'm not a doctor which is why I urge you to insist on a more complete medical work up.

Link to comment
Share on other sites

The other week I was exercising at the gym for about 20 minutes on the treadmill. I suddenly became very dizzy and blacked out for a couple of seconds. It was very embarrassing! The hospital put me through several heart test's & everything came back fine.. I easily drink 8 glasses of water a day. I've had blood work done so I ruled out diabetes. My every day diet I would say is pretty good. I'm also in great shape! The doctor pretty much said it was just anxiety. I've never heard of actually passing out though from it? Could this be the withdrawal? The passing out while exercising is the whole reason I took Lorazepam in the first place several months ago. It happened while I was playing basketball & I had a panic attack after I passed out. I feel great otherwise. My sleep is returning & almost all of my other symptoms went away. The only problem is this exercise thing. Even with very light work outs I feel extremely tired & faint. Has anyone else had this problem? What could it be???

 

jmac,

 

I am not a doctor (rather an RN).  I do not believe that syncope (passing out) is a benzo w/d symptom.  I know that feeling faint or dizzy are symptoms of benzo w/d, but not frank syncope (actually passing out).  

 

Have you had a "tilt table test" to rule out neuro mediated hypotension (NMH)?  If I had a family member with your symptoms, this is the first thing I would look into.  Please google this for more information.  There is medication available.

 

Have you worn a "holter" monitor (EKG 30 day monitoring)?  Same thing that I would ask for if it were me or a family member.  An important thing would be to make sure you are not having any heart arrthymias that would cause you to pass out (such as a very, very low heart rate).    

 

The problem with intermittent problems is that the usual routine tests may not pick up an intermittent problem with a sudden drop in blood pressure or heart arrythmia.

 

This is not intended to frighten you, but to empower you.

 

Hugs, Laurie

Link to comment
Share on other sites

I've come very close to passing out from anxiety a handful of times in my 50+years. Not the fight or flight kind but the self conscious kind of anxiety. Withdrawal seems to have heightened that for me. I've felt it coming on while talking to people. One time I had to sit down acting like I was just very tired. Then the conversation turned toward my behavior and come to find out the lady I was talking with had been through benzo withdrawal as well and understood completely. It's getting better but the first three months I was pretty vulnerable to that scenario. Since you got checked out and all appears to be ok, I would write it off as withdrawal anxiety. It will get better. Just my nonprofessional opinion based on my own experience! 8)

 

I stand corrected. Thanks Laurie. I might look into that myself.

Link to comment
Share on other sites

The bottom line here is that we're not doctors. We're not able to diagnose you here. Please see your doctor about this.

 

In complete agreement.

 

Having said that, if someone had not pointed out that my benzo "might" be the causation of all my symptoms, I might not be alive.

 

No diagnosis.  Just an idea.  The rest was up to me.

 

It continues to surprise me how often patients tell their doctor as to what their "real" condition is.  :) Laurie

 

 

Link to comment
Share on other sites

Thanks for the replies everyone. I will be looking for a new doctor starting tomorrow! I just can't believe how ignorant my last doctor was saying it was in my head from anxiety.
Link to comment
Share on other sites

Thanks for the replies everyone. I will be looking for a new doctor starting tomorrow! I just can't believe how ignorant my last doctor was saying it was in my head from anxiety.

 

Best wishes to you, jmac.

 

Please keep us posted.  :) Hugs, Laurie

Link to comment
Share on other sites

[e4...]

I would def. see your doctor  ::)

 

I know they can be sickening to face, but if you are passing out..

I would think that's what I would do.

 

All the best.

Link to comment
Share on other sites

×
×
  • Create New...